MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM TI METAPHYSEAL SCR/SLF- TPNG W/T8 STRDRV RECESS/30MM; SCREW, FIXATION, BONE

SYNTHES GMBH 2.7MM TI METAPHYSEAL SCR/SLF- TPNG W/T8 STRDRV RECESS/30MM; SCREW, FIXATION, BONE
Catalog Number 04.118.530S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6), 2023, the patient underwent an unknown surgery.The screw was used to pull the bone fragment near when applying an olecranon 4-hole plate.The patient¿s bone quality was good, and it took time to insert the screw, but the surgeon succeeded in inserting the screw fully.After that, the head part of the screw broke off when the surgeon tightened the screw at the end.The surgeon determined that it would be difficult to remove, and the screw was to remain in the patient¿s body.The surgery was completed successfully with no surgical delay.It was confirmed by x-rays that other than the shaft of the screw remained in the bone, no broken fragments remained in the patient¿s body.No further information is available.This report is for a 2.7mm ti metaphyseal scr/slf- tpng w/t8 strdrv recess/30mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2: additional procode: hrs.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part # 04.118.530s, lot # 1l40569, manufacturing site: werk selzach, release to warehouse date: 31.Aug.2018, expiration date: 01.Aug.2028, supplier: (b)(4).Non-sterile part # 04.118.530, non-sterile lot # 7983572, manufacturing site: werk selzach, supplier: (b)(4).Release to warehouse date: 30.May.2018.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the photo.Visual analysis of the photo revealed that lwprof metaphys compres scr ø2.7 self-ta was observed broken across the neck between the head and the shaft, only the head fragment was observed in the visual evidence provided.The allegation of embedded device was not confirmed as no postoperative images to assess the condition were provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for lwprof metaphys compres scr ø2.7 self-ta.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that lwprof metaphys compres scr ø2.7 self-ta was observed broken across the neck between the head and the shaft, only the head fragment was received in the evidence provided.The allegation of embedded device was not confirmed as no postoperative images to assess the condition were provided.A dimensional inspection for the lwprof metaphys compres scr ø2.7 self-ta was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the lwprof metaphys compres scr ø2.7 self-ta would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM TI METAPHYSEAL SCR/SLF- TPNG W/T8 STRDRV RECESS/30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SELZACH
bohnackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17855206
Report Number8030965-2023-12432
Device Sequence Number16963708
Product Code HWC
UDI-Device Identifier10886982108944
UDI-Public(01)10886982108944
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.118.530S
Device Lot Number1L40569
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer10/11/2023
01/22/2024
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date10/31/2023
01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - INSERTION INSTRUMENTS: TRAUMA.; UNK - PLATES: TRAUMA.
Patient Age42 YR
Patient SexMale